Thunderstorm Wind, Foard
- When
- July 2, 5:02 PM CST
- Where
- Foard County, 0.57 mi E of Crowell
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.980, -99.710
A few storms formed in the vicinity of a lingering boundary in central Texas on the afternoon of the 2nd, then moved up into western north Texas producing one severe wind report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few storms formed in the vicinity of a lingering boundary in central Texas on the afternoon of the 2nd, then moved up into western north Texas producing one severe wind report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 1:56 PM CST, 3 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 256 PM CDT Mon Jul 2 2018 .DISCUSSION... 1 pm... Low to mid level cloud cover over southern Oklahoma this morning, has gradually decrease and drifted northward. Weak radar returns are associated with the cloud cover, so a few isolated showers may reach central Oklahoma, before most of the clouds dissipate. Scattered to numerous thunderstorms are expected to form across eastern New Mexico and Colorado. Some of this convection may reach far western Oklahoma late this evening /overnight, before dissipating. Other storms may form in the Texas Panhandle around another area of clouds (MCV) and drift into western north Texas and southwest Oklahoma this afternoon. Removed most of the rain chances across southeastern Oklahoma for Wednesday afternoon. Although an easterly wave will approach, most of the convection and showers should remain south and east of the area. A mid level ridge will build far enough to our west by late week that shower and thunderstorm chances will improve. Overall, hot and humid conditions will continue over the next several days, but afternoon heat index values should remain under 105. Therefore, no heat headlines are expected. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 98 75 94 / 10 0 0 0 Hobart OK 75 101 75 100 / 10 0 0 0 Wichita Falls TX 76 102 75 100 / 10 0 0 0 Gage OK 73 98 73 99 / 40 0 0 0 Ponca City OK 75 98 76 95 / 10 0 0 0 Durant OK 75 99 74 93 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 1144 AM CDT Mon Jul 2 2018 OKZ004>048-050>052-TXZ083>090-031100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1144 AM CDT Mon Jul 2 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms in northwestern Oklahoma, principally north and west of Woodward. It is possible that a complex of thunderstorms could arrive from western Kansas before dissipating as far southeast as northwestern Oklahoma. The hazard would be damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heat... The heat and extremely high humidity may result in heat index values as high as 105 east and southeast of Oklahoma City on Tuesday. Values over 100 are expected across much of Oklahoma and adjacent parts of northern Texas on Wednesday. .Thunderstorms... Thunderstorms could occur across southern Oklahoma Wednesday and Wednesday night. Thunderstorms are possible across most of the area Thursday night through Sunday. Severe thunderstorms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
532 PM CDT MON JUL 2 2018
OKZ036-TXZ083>085-022300-
Jackson OK-Foard TX-Wilbarger TX-Hardeman TX-
532 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...east
central Foard...northwestern Wilbarger and Hardeman Counties Until
600 PM CDT....
AT 531 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from 5 miles northeast of
Goodlett to near Quanah to 8 miles northwest of Margaret, moving east
at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Vernon, Quanah, Chillicothe, Olustee, Eldorado, Margaret, Lockett,
Medicine Mound, Odell, Rayland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3445 9993 3451 9967 3452 9967 3457 9944
3435 9930 3404 9932 3405 9984 3429 9983
TIME...MOT...LOC 2231Z 261DEG 29KT 3440 9981 3430 9976 3413 9977
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 544 PM CDT MON JUL 2 2018 OKZ036-TXZ083-022315- Jackson OK-Hardeman TX- 544 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson and central Hardeman Counties Until 615 PM CDT.... AT 540 PM CDT, thunderstorm producing strong to damaging wind gusts was located just west of Quanah, moving northeast at 15 MPH. HAZARDS INCLUDE... Wind gusts 50 to 60 MPH... Locations impacted include... Quanah. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3419 9977 3430 9984 3447 9970 3429 9957 TIME...MOT...LOC 2240Z 222DEG 11KT 3429 9978 11
The Altus AFB radar (KFDR), 80 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771638.